MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6171060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed with the information provided.No device was returned to nuvasive qa for evaluation; lab results were not provided for review.A review of provided operative notes did not reveal a potential cause for the reported infection.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves, permanent pain and/or deformity." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "pre-operative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used in the handling and storage of the coronet implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments, refer to cleaning and sterilization instructions below for all non-sterile parts.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial two (2) level extreme lateral interbody fusion procedure from l3 to l5 with percutaneous posterior fixation.Subsequently, approximately six (6) weeks later, it was noted that the patient had suffered postoperative complications that required sequential re-operations including a staphylococcus infection, pain, and canal compression.Information regarding the date(s), quantity, and nature of the re-operations was not provided; however, it was noted that the patient underwent a revision procedure to remove the l3/l4 interbody via an anterior approach and replace with an anterior lumbar interbody fusion with interfixation.Following the revision, it was noted that the patient had abdominal bleeding and was transferred to another hospital for treatment.Additional information reported the patient's condition has improved.The surgeon does not believe the complications were related to the products used.No further patient impact was reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned to nuvasive for evaluation.Post-operative mri images were provided and hcp review of the mri images noted a non-homogenous appearance of the left psoas; however, the etiology of the appearance could not be determined.As a result, the complaint was unable to be confirmed with the information provided.A review of provided operative notes did not reveal a potential cause for the reported infection.Additionally, lab results were requested from the complainant, who responded that they were unable to access any lab results that would confirm the reported infection strain.Further, it was noted that the hospital staff informally notified the rep that none of the exams indicated an actual infection; however, the surgeon considered the results to be false negatives.A review of the device history record was performed and no discrepancies relevant to the reported event were found.A definitive root cause was unable to be determined with the information provided.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves, permanent pain and/or deformity." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "pre-operative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used in the handling and storage of the coronet implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments, refer to cleaning and sterilization instructions below for all non-sterile parts.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key18927274
Report Number2031966-2024-00083
Device Sequence Number21193770
Product Code MAX
UDI-Device Identifier00887517292773
UDI-Public887517292773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6171060
Device Catalogue NumberN/A
Device Lot NumberNU7215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10CC ATTRAX..
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale